Texas, 2014

Astronomical Low Tide in Texas, April 14 to 15, 2014

April 14 to 15, 2014 · NWS LCH · 2 events in 1 county or zone

Strong north winds behind a cold front pushed tides below one foot below mean lower low water at Sabine Pass.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Strong north winds behind a cold front pushed tides below one foot below mean lower low water at Sabine Pass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 14, 3:28 PM CST, 5 hours 2 minutes earlier.

Area forecast discussion, Apr 14, 3:28 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
428 PM CDT MON APR 14 2014

.DISCUSSION...A STRONG COLD FRONT CONTINUES TO SLICE THROUGH THE CWA
THIS AFTERNOON WITH TEMPERATURES QUICKLY FALLING INTO THE 40S AND 50S
FROM HIGHS IN THE MID 70S TO AROUND 80 AND WIND CHILLS IN THE 30S
CAN BE EXPECTED DURING TUE MORNING. CONVECTION IS STILL ON-GOING
BEHIND THE BOUNDARY AND MID LVL LAPSE RATES REMAINING STEEP. A LONE
SVR TSRA IS NOTED SW OF HOUSTON. THERE REMAINS A SLIGHT CHANCE
THAT ONE OR TWO STRONG TO SVR STORMS MAY OCCUR THROUGH THE
REMAINDER OF THE AFTERNOON AND THEREFORE SVR THUNDERSTORM WATCH 81
REMAINS IN EFFECT.

HIGH PRESSURE WILL CONTINUE TO BUILD IN WITH WINDY CONDITIONS
EXPECTED FOR THE REST OF THE AFTERNOON INTO TUE AFTERNOON AND A
WIND ADV HAS BEEN ISSUED FROM I-10 SOUTH.

NOW WITH REGARDS TO CLOUD COVER AND THE ECLIPSE TONIGHT... IT WILL
BE A CLOSE CALL. TOTALITY WILL OCCUR BETWEEN 7 AND 8Z (2-3 AM
LOCAL TIME) WHICH MAY ONLY ALLOW FOR SE TX AND FAR WESTERN LA TO
VIEW THE ECLIPSE. THE FARTHER EAST YOU GO THE LESSER THE CHANCE TO
VIEW IT.

COLD CANADIAN AIR WILL HOLD TEMPERATURES AROUND 15 DEGREES BELOW
NORMAL FOR TUES AFTERNOON AND PRODUCE TEMPERATURES AROUND FREEZING
FROM THE EAST TEXAS LAKES INTO CENLA BY WED MORNING. TEMPERATURES
AROUND RECORD LOW VALUES CAN BE EXPECTED AREA WIDE WITH THE 30S
AT MOST LOCATIONS. THE RIDGE WILL SHIFT EAST OF THE AREA DURING
WED STARTING A WARMING AND MOISTENING TREND BY AFTERNOON.

LATE IN THE WEEK RAIN CHANCES WILL RETURN AS LOW PRESSURE DEVELOPS
IN THE PLAINS AND DRAWS NORTH GULF MOISTURE AHEAD OF A COLD FRONT
THAT WILL ENTER THE REGION FRIDAY.

&&

.MARINE...STRONG NORTH WINDS WILL BUILD ACROSS THE COASTAL WATERS
THIS EVENING AND A GALE WARNING IS IN EFFECT. SUSTAINED WINDS
AROUND 30 KNOTS WITH FREQUENT GUSTS OVER 35 KNOTS CAN BE EXPECTED
INTO EARLY TUE. THESE STRONG WINDS WILL CREATE SEAS AT 10 FEET OR
POSSIBLY HIGHER IN THE OUTER GULF ZONES LATE THIS EVENING THROUGH
TUE MORNING. THIS WILL ALSO DRIVE WATER LEVELS BELOW NORMAL AT THE
COAST. HIGH PRESSURE WILL SETTLE OVER THE REGION DURING TUE AND
TUE NIGHT WITH WINDS CONTINUING TO DECREASE.

&&

FROM THE PREVIOUS AFD...

CLIMATE...

COOLEST MAX FOR TUE 4/15
SITE......FORECAST...COOLEST MAX
LCH.........62........63 IN 1928
BPT.........64........64 IN 1974
AEX.........58........57 IN 1933
LFT.........59........61 IN 1928
ARA.........61........60 IN 1997

RECORD LOW FOR WED 4/16
SITE......FORECAST...RECORD LOW
LCH.........37........38 IN 1913
BPT.........42........37 IN 1961
AEX.........34........38 IN 1961
LFT.........36........38 IN 1928
ARA.........37........38 IN 1983

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  44  64  38  67  53 /  30  10   0  10  10
KBPT  44  64  40  69  58 /  30  10   0  10  10
KAEX  40  61  33  66  46 /  30  10   0  10  10
KLFT  45  60  37  66  51 /  60  10   0  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: ACADIA...LAFAYETTE...UPPER ST. MARTIN.

     WIND ADVISORY UNTIL 1 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
     CALCASIEU...JEFFERSON DAVIS.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 5 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: IBERIA...LOWER ST. MARTIN...ST. MARY...
     VERMILION.

     WIND ADVISORY UNTIL 5 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
     EAST CAMERON...WEST CAMERON.

TX...WIND ADVISORY UNTIL 1 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
     JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY FROM 7 AM TO 4 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     GALE WARNING UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
     FROM 20 TO 60 NM.

     LOW WATER ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE.

     LOW WATER ADVISORY FROM 10 PM THIS EVENING TO 7 AM CDT TUESDAY
     FOR THE FOLLOWING ZONES: VERMILION BAY.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT TUESDAY
     FOR THE FOLLOWING ZONES: VERMILION BAY.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&

TINGLER
Hazardous weather outlook, Apr 14, 4:39 AM CST, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 AM CDT MON APR 14 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
151130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
539 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS MORNING AND
AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM INTO A
LINE AHEAD OF THIS FRONT. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE AND PRODUCE GUSTY STRAIGHT LINE WINDS IN EXCESS OF 40
MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL
RATES...DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VERY COLD AIR MASS IS EXPECTED TO SETTLE OVER THE REGION ON
TUESDAY NIGHT INTO WEDNESDAY MORNING WITH RECORD LOW TEMPERATURES
A REAL POSSIBILITY. SOME TEMPERATURES MAY REACH FREEZING IN THE
USUAL COLD SPOTS OF THE LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL
LOUISIANA. WITH SOME SPRING PLANTING UNDERWAY...ACTIONS MAY NEED TO
BE TAKEN TO PROTECT SENSITIVE VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-151130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
539 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SHARP COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS LATE THIS
AFTERNOON AND EVENING. A LINE OF SHOWERS AND STORMS MAY DEVELOP
AHEAD OF THIS FRONT WITH SOME STRONG STORMS THAT WILL PRODUCE
GUSTY STRAIGHT LINES IN EXCESS OF 30 KNOTS...FREQUENT
LIGHTNING...AND BRIEF HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM.

BEHIND THE FRONT...STRONG AND GUSTY NORTH WINDS WILL
DEVELOP...WITH THE LIKELIHOOD OF FREQUENT GUSTS ABOVE GALE FORCE.
ALSO...THE STRONG NORTH WINDS WILL PUSH WATER AWAY FROM COASTAL
LAKES AND BAYS ALLOWING FOR LOW WATER CONDITIONS...ESPECIALLY
DURING LOW TIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG NORTH WINDS WILL PREVAIL INTO TUESDAY...BEFORE DECREASING
ON TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Apr 14, 2:46 PM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CDT MON APR 14 2014

LAZ033-044-045-052-053-142145-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
346 PM CDT MON APR 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
VERMILION...IBERIA AND ST. MARTIN PARISHES UNTIL 445 PM CDT...

AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER YOUNGSVILLE...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CADE...
BROUSSARD...LAFAYETTE...ST. MARTINVILLE...LOREAUVILLE AND LAKE FAUSSE
POINTE.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2975 9220 2990 9238 3060 9175 3051 9173
      3050 9170 3043 9163 3039 9162 3037 9164
      3026 9159 3024 9148 3011 9147 3011 9139
      3006 9136 3006 9132
Special weather statement, Apr 14, 3:43 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 PM CDT MON APR 14 2014

LAZ033-044-045-052>055-142230-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-
VERMILION LA-IBERIA LA-ST. MARY LA-
443 PM CDT MON APR 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
VERMILION...ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 530 PM
CDT...

AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER LOWER ACADIANA...MOVING EAST TO
NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LYDIA...YOUNGSVILLE...COTEAU...ACADIANA REGIONAL AIRPORT...
NEW IBERIA AND CADE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2968 9110 2955 9153 2963 9166 2948 9178
      2962 9184 2958 9170 2973 9163 2973 9178
      2964 9184 2982 9184 2981 9192 3020 9209
      3070 9174 3026 9159 3023 9147 3011 9146
      3004 9121 2995 9124 2975 9108

25
Special weather statement, Apr 14, 6:39 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
739 PM CDT MON APR 14 2014

LAZ033-042>045-052>054-074-150130-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-JEFFERSON DAVIS LA-
UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA-
EAST CAMERON LA-
739 PM CDT MON APR 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...JEFFERSON DAVIS...VERMILION...ST. MARY...IBERIA...ST. MARTIN
AND CAMERON PARISHES UNTIL 830 PM CDT...

AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF GUEYDAN...MOVING EAST AT 65
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LYONS POINT BY 745 PM...
  KAPLAN AND INDIAN BAYOU BY 750 PM...
  MEAUX...MAURICE...ABBEVILLE AND RIDGE BY 755 PM...
  MAURICE...ERATH AND DELCAMBRE BY 800 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3044 9170 2990 9150 2984 9260 3005 9271

25

Event by event

2 astronomical low tide. Local standard time, as filed.

Astronomical Low Tide, Jefferson

When
April 14, 8:30 PM CST to April 15, 12:00 AM CST
Where
Jefferson forecast zone
Reported by
C-MAN Station

Strong north winds along the coast of Southeast Texas pushed the tide below one foot below mean lower low water early in the evening through midnight during the 14th. The tide reached -1.32 around 11 PM local time.

Astronomical Low Tide, Jefferson

When
April 15, 8:30 PM CST to 11:10 PM CST
Where
Jefferson forecast zone
Reported by
C-MAN Station

Strong north winds along the coast of Southeast Texas pushed the tide below one foot below mean lower low water during the evening of the 15th. The tide reached -1.06 around 10:17 PM local time.

What these are

Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512009, 512010.